MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information - unknown.Other serious (important medical events) - this is being reported as a serious injury (retained foreign object) due to the fractured tip of the driver being left in the head of the polyaxial screw implanted in the patient.It is important to note that once the rod implant is seated and locked into the tulip of the polyaxial screw, the fractured tip is prevented from dislodging as long as the rod remains firmly locked in place.Lot number - unknown.Occupation - other; distributor.Device evaluation - although the information provided indicates that the product is available for evaluation, it has yet been received by the manufacturer.At this time, no conclusions can be drawn.Should the product be received, a follow-up medwatch report will be filed upon completion of the investigation.Device manufacture date - unknown.
 
Event or Problem Description
It was reported that a procedure was performed on (b)(6) 2021, using the reform pedicle screw system.When the doctor was attempting to back out a screw that he had just implanted, the tip of the reform driver with mechanical lock (hxx-39-0001) broke off.The tip was unable to be removed and remains implanted in the head of the screw.The second driver, readily available in the set, was used to complete the procedure with no delay.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H3 device evaluation - the tip of the driver is missing.The fracture is in a plane that is normal to the driver's longitudinal axis which is consistent with a torsional overload failure.High torque application is the suspected cause for the failure but crack initiation may have been initiated during prior usage.Review of device history records found (b)(4) pieces of this lot released for distribution 12/13/2016 with no deviation or anomalies.Two-year complaint history review did not reveal a trend for complaints of this nature for this part number.No corrective actions are recommended at this time.

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key12297291
Report Number3005739886-2021-00044
Device Sequence Number3839732
Product Code HXX
UDI-Device Identifier00840019928809
UDI-Public00840019928809
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue NumberHXX-39-0001
Device Lot Number00355UP-R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown